Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 359, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 11, 2012, 10:19 PM CDT for Forrest County, Lamar County, Marion County, Mississippi. It was in force for 71 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 10:19 PM CDT (03:19 UTC)
- Expired
- Jun 11, 2012, 11:30 PM CDT
- In force
- 71 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Forrest County, MS, Lamar County, MS, Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 10:40 PM CDT | TSTM WND DMG | 3 Sw West Hattiesburg, MS | A FEW SMALL TREES DOWNED IN THE OAK GROVE AREA |
| Jun 11, 10:40 PM CDT | TSTM WND DMG | 4 W West Hattiesburg, MS | POWER LINES DOWNED NEAR US HIGHWAY 98 AND COLE ROAD |
| Jun 11, 10:40 PM CDT | TSTM WND DMG | Petal, MS | A TREE FELL ON A HOUSE ALONG HIGHWAY 42 |
| Jun 11, 10:50 PM CDT | TSTM WND DMG | 6 S Hattiesburg, MS | TREES AND POWERLINES DOWNED ON ELKS LAKE ROAD |
| Jun 11, 10:55 PM CDT | TSTM WND DMG | 4 Ssw Columbia, MS | POWER LINES WERE DOWNED AT MS HIGHWAY 35 AND OLD JAMESTOWN ROAD NEAR FOXWORTH |
| Jun 11, 11:00 PM CDT | TSTM WND DMG | Mclaurin, MS | TREES DOWNED AT CARTER ROAD AND OLD HIGHWAY 49...AND RIFLE RANGE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 8:37 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3962 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361
WUUS54 KJAN 120319
SVRJAN
MSC035-073-091-120430-
/O.NEW.KJAN.SV.W.0359.120612T0319Z-120612T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1019 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 1130 PM CDT
* AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES NORTH OF BUNKER HILL TO 8 MILES NORTHEAST OF SUMRALL
TO 15 MILES NORTHEAST OF MACEDONIA MOVING SOUTH AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EASTABUCHIE BY 1025 PM CDT...
RAWLS SPRINGS AND SUMRALL BY 1030 PM CDT...
MACEDONIA AND BUNKER HILL BY 1035 PM CDT...
GOSS...IMPROVE...WEST HATTIESBURG AND PETAL BY 1040 PM CDT...
MORGANTOWN BY 1045 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
3101 8951 3100 8983 3107 8985 3107 8992
3113 8994 3113 9001 3124 9004 3139 9004
3139 8982 3143 8982 3144 8914 3091 8913
3091 8934
TIME...MOT...LOC 0319Z 357DEG 30KT 3153 8985 3148 8944
3154 8901
$$
GRG4 follow-up statements
072
WWUS54 KJAN 120338
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1038 PM CDT MON JUN 11 2012
MSC035-073-091-120430-
/O.CON.KJAN.SV.W.0359.000000T0000Z-120612T0430Z/
MARION MS-LAMAR MS-FORREST MS-
1038 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR FORREST...LAMAR AND MARION COUNTIES...
AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BUNKER HILL TO WEST HATTIESBURG TO MACEDONIA MOVING
SOUTH AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MORGANTOWN...HOLLY SPRINGS AND SUNRISE BY 1045 PM CDT...
COLUMBIA BY 1050 PM CDT...
PURVIS BY 1055 PM CDT...
KOKOMO AND MCLAURIN BY 1100 PM CDT...
PICKWICK...BAXTERVILLE AND PINEBUR BY 1105 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS
AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
3101 8951 3100 8983 3107 8985 3107 8992
3113 8994 3113 9001 3124 9004 3139 9004
3139 8982 3143 8982 3144 8914 3091 8913
3091 8934
TIME...MOT...LOC 0338Z 357DEG 30KT 3137 8984 3129 8947
3139 8915
$$
GRG958
WWUS54 KJAN 120355
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1055 PM CDT MON JUN 11 2012
MSC035-073-091-120430-
/O.CON.KJAN.SV.W.0359.000000T0000Z-120612T0430Z/
MARION MS-LAMAR MS-FORREST MS-
1055 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR FORREST...LAMAR AND MARION COUNTIES...
AT 1055 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COLUMBIA TO PURVIS TO SUNRISE MOVING SOUTH AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MCLAURIN...BAXTERVILLE AND PINEBUR BY 1100 PM CDT...
ROCK HILL AND PICKWICK BY 1105 PM CDT...
LUMBERTON BY 1110 PM CDT...
BROOKLYN AND SANDY HOOK BY 1115 PM CDT...
MAXIE BY 1120 PM CDT...
MAXIE BY 1125 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
3101 8951 3100 8983 3107 8985 3107 8992
3113 8994 3113 9001 3124 9004 3139 9004
3139 8982 3143 8982 3139 8945 3144 8914
3091 8913 3091 8934
TIME...MOT...LOC 0355Z 357DEG 32KT 3120 8985 3112 8946
3125 8914
$$
GRG809
WWUS54 KJAN 120407
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1107 PM CDT MON JUN 11 2012
MSC035-073-091-120430-
/O.CON.KJAN.SV.W.0359.000000T0000Z-120612T0430Z/
MARION MS-LAMAR MS-FORREST MS-
1107 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR FORREST...LAMAR AND MARION COUNTIES...
AT 1107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PICKWICK TO LUMBERTON TO MCLAURIN MOVING SOUTH AT 35
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BROOKLYN AND SANDY HOOK BY 1115 PM CDT...
MAXIE BY 1125 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
3101 8951 3100 8983 3107 8985 3107 8992
3113 8994 3113 9001 3124 9004 3139 9004
3136 8977 3128 8947 3138 8915 3091 8913
3091 8934
TIME...MOT...LOC 0407Z 357DEG 32KT 3109 8984 3101 8945
3114 8913
$$
GRG322
WWUS54 KJAN 120421
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1121 PM CDT MON JUN 11 2012
MSC035-073-091-120430-
/O.CON.KJAN.SV.W.0359.000000T0000Z-120612T0430Z/
MARION MS-LAMAR MS-FORREST MS-
1121 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHERN FORREST...SOUTHERN LAMAR AND SOUTHERN MARION COUNTIES...
AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SANDY HOOK TO LUMBERTON TO BROOKLYN MOVING SOUTH AT 35
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MAXIE BY 1130 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
3101 8951 3100 8983 3107 8985 3107 8992
3113 8994 3113 9001 3124 9004 3131 9004
3114 8948 3120 8915 3091 8913 3091 8934
TIME...MOT...LOC 0421Z 357DEG 32KT 3103 8986 3095 8947
3108 8915
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:00 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 11, 6:00 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 600 PM CDT MON JUN 11 2012 ..SEVERE THUNDERSTORM COMPLEX PUSHING SOUTHEAST INTO THE REGION THIS EVENING... .UPDATE...UPDATED ZONES AND PRODUCTS FOR INCLUSION OF SEVERE THUNDERSTORM WATCH NUMBER 375 FOR PORTIONS OF THE FORECAST AREA ALONG AND NORTH OF WINNSBORO...TO JACKSON...TO MERIDIAN THROUGH 10 PM CDT. SEVERE THUNDERSTORM COMPLEX WITH A HISTORY OF WIDESPREAD WIND DAMAGE JUST TO OUR NORTH IS BEGINNING TO PUSH SOUTH INTO NORTHERN PORTIONS OF THE REGION CURRENTLY. PREVIOUS NOTION THAT THE WESTERN EXTENT OF THIS COMPLEX WOULD BE EAST OF OUR WESTERN COUNTIES/PARISHES STARTING TO PROVE FALSE AS THE OVERALL MCS HAS TURNED A LITTLE MORE DUE SOUTH. MOST INTENSE PORTIONS OF THE COMPLEX ARE MOVING INTO THE ARKLAMISS DELTA AND ALONG AND JUST EAST OF THE GOLDEN TRIANGLE. THE FORMER INTENSITY MAX CORRESPONDS TO MOVEMENT INTO BEST INSTABILITY AXIS WHILE LATTER MAX CORRESPONDS TO BETTER BAROCLINIC AND UPPER LEVEL SUPPORT. COULD BE A ZONE IN THE MIDDLE OF THESE INTENSITY MAXIMA WHERE WINDS WILL NOT BE AS STRONG...BUT EVEN IN THESE AREAS GUSTS UP TO SEVERE CRITERIA ARE STILL HIGHLY POSSIBLE. ZONES UPDATED TO INCREASE POPS IN MOST AREAS THROUGH THE EVENING AND TO SPEED UP TIMING JUST A BIT. PREVIOUS IDEA OF SEVERE POTENTIAL EXISTING (FROM MAINLY DAMAGING WINDS) WELL SOUTH INTO THE CWA THIS EVENING IS VERY VALID...ALTHOUGH HIGH END GUST POTENTIAL WILL LIKELY DROP OFF LATER THIS EVENING AS ACTIVITY PUSHES INTO FAR SOUTHERN ZONES. /BB/ && .PREV DISCUSSION... /ISSUED 430 PM CDT MON JUN 11 2012/ SHORT TERM...CURRENTLY WATCHING RATHER WELL-DEVELOPED THUNDERSTORM COMPLEX (WHICH HAS BEEN PRODUCING DAMAGING WINDS AND SOME REPORTS OF LARGE HAIL) PUSHING SOUTHEAST TOWARD THE NORTHERN FRINGES OF OUR FORECAST AREA. AS HAS GENERALLY BEEN ANTICIPATED WITH THIS SYSTEM...THE COMPLEX IS EXPECTED TO HOLD TOGETHER WITH SUFFICIENT STRENGTH TO CONTINUE TO SEVERE RISK AS IT MOVES INTO THE HEART OF THE REGION THIS EVENING. THE COMBINATION OF STORM RELATIVE LOW LEVEL SHEAR AND INSTABILITY NORTH OF I-20 EARLY THIS EVENING COULD POSE A PARTICULARLY STRONG RISK FOR WIDESPREAD WINDS GUSTS IN EXCESS OF 70 MPH. THERE HAS BEEN SOME INDICATION THAT THE WESTERN EXTENT OF THE STORM COMPLEX MAY END UP PASSING EAST OF OUR WESTERN-MOST COUNTIES AND PARISHES AND THIS TREND WILL HAVE TO BE MONITORED. HOWEVER...GIVEN THE CONSENSUS OF PREVIOUS GUIDANCE AND THE EXPECTATION OF SOME SLIGHT SOUTHWARD TURNING OF MOVEMENT VECTORS IT WOULD BE PREMATURE AT THIS POINT TO DE-EMPHASIZE THE RISK THERE. SOMEWHAT LESSER SHEAR AND INSTABILITY INGREDIENTS SOUTH OF I-20 LATE THIS EVENING SHOULD ALLOW FOR A LITTLE LESS SIG SVR POTENTIAL IN THOSE AREAS...BUT AT LEAST SOME DAMAGING WIND WILL PERSIST. STILL EXPECT MOST OF THE CONVECTION SHOULD BE OVER IN THE CWA BY LATE TONIGHT WITH TEMPERATURES BOTTOMING-OUT A LITTLE BELOW MAV GUIDANCE. FOR TOMORROW THE SITUATION IS VERY COMPLEX AND HINGES UPON THE SPECIFIC EVOLUTION OF THINGS TONIGHT. FOR EXAMPLE...MANY HIRES MODEL RUNS WHICH HAVE MODELED CONVECTION THUS FAR QUITE WELL SO FAR INSIST DEEP MOISTURE AND INSTABILITY AXIS WILL BE DISRUPTED SO MUCH BY TONIGHTS CONVECTION THAT LITTLE THUNDERSTORM ACTIVITY WILL FORM TOMORROW. MEANWHILE...THE LARGER-SCALE EUROPEAN MODEL (WHICH IS SURPRISINGLY NOT DOING A TERRIBLE JOB WITH THE CURRENT CONVECTION) BREAKS OUT VERY ROBUST STORMS ACROSS AT LEAST THE SOUTHERN TWO-THIRDS OF OUR REGION TOMORROW AFTERNOON ALONG A SOUTHWARD ADVANCING FRONTAL BOUNDARY. THE LATTER SCENARIO IS LOOKING MORE PLAUSIBLE SINCE THE RESERVOIR OF MOISTURE AND INSTABILITY TO OUR WEST DOES NOT LOOK TO BE ERADICATED BY ANY CONVECTION DEVELOPING LATER AND MOISTURE TRANSPORT VECTORS WILL COME FROM THE WEST TOMORROW AHEAD OF THE BOUNDARY. IT IS QUITE POSSIBLE A DIFFERENT THUNDERSTORM COMPLEX WILL GET GOING TO OUR WEST LATE TONIGHT...WHICH MAY SUBSEQUENTLY TRY TO PUSH INTO PART OF OUR REGION RELATIVELY EARLY ON TUESDAY. THAT SAID...THE MOST LIKELY EVOLUTION WILL BE FOR MOST OF THE CONVECTION TO HOLD OFF IN OUR REGION UNTIL LATER ON TUESDAY...WHEN INSTABILITY WILL AGAIN BE HIGH...SHEAR MODERATE...AND THE RISK FOR AT LEAST SOME SEVERE WEATHER PRESENT. /BB/ LONGER TERM...WEDNESDAY THROUGH NEXT SUNDAY...THE COLD FRONT WILL PUSH SOUTH THROUGH MOST OF THE FORECAST AREA WEDNESDAY AND STALL BEFORE REACHING THE GULF COAST. A DRIER AIRMASS FOLLOWING THE FRONT WILL BRIEFLY SETTLE OVER THE ARKLAMISS...BUT MODELS ARE IN GENERAL AGREEMENT THAT A WEAK UPPER LEVEL SHORTWAVE TROUGH WILL CUT OFF FROM THE WESTERLIES AND SLOWLY MIGRATE SEWD INTO THE LOWER MS VALLEY REGION. THIS LOW WILL HELP TO MOISTEN THE AIRMASS AND PROMOTE A MORE FAVORABLE ENVIRONMENT FOR SUMMERTIME DIURNAL TSTM ACTIVITY...PARTICULARLY ALONG THE HWY 84 CORRIDOR FROM THURS THROUGH THE WEEKEND. HOWEVER MOISTURE/INSTABILITY WILL BE MARGINAL FOR GETTING MORE THAN ISOLATED TO SCATTERED CONVECTIVE PCPN COVERAGE. OTHERWISE...EXPECT SEASONABLE TEMPERATURES WITH HIGHS GETTING TO AROUND 90F WHILE LOWS DROP OFF INTO THE MID/UPPER 60S. /EC/ && .AVIATION...GENERALLY VFR CONDITIONS SCT-BKN 3-5KFT WILL CONTINUE FOR MOST AREAS THE REMAINDER OF THE AFTERNOON. CIGS/VSBYS WILL DETERIORATE QUICKLY OVER NRN ZONES BY 6 PM WHEN A SQUALL LINE OF STRONG AND SEVERE STORMS MOVES IN FROM THE NORTH. THE LINE OF STORMS WILL PROCEED TO THE S ACROSS THE REGION...REACHING THE I-20 CORRIDOR BETWEEN 8 AND 10 PM AND MOVING INTO SRN ZONES BETWEEN 10 PM AND MIDNIGHT. IFR/MVFR CIGS/VSBYS CAN BE EXPECTED IN HEAVIER PRECIP WITH THE LINES OF STORMS. VSBYS WILL RECOVER TO VFR IN THE WAKE OF THE STORMS WITH BKN-OVC CIGS 3-5K FEET. WIND GUSTS ARE EXPECTED TO BE MOST INTENSE OVER NRN ZONES WITH POSSIBLE WIND GUSTS TO 70-80 MPH WITH GUSTS TO 60 MPH EXPECTED OVER SRN AREAS. WIDESPREAD MVFR CIGS WILL DEVELOP TOWARD MORNING ACROSS THE AREA WITH LOCAL MVFR VSBYS THROUGH 13Z. /03/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 90 72 90 / 79 59 50 24 MERIDIAN 71 89 71 92 / 80 60 42 19 VICKSBURG 72 90 70 90 / 78 55 52 29 HATTIESBURG 73 91 73 92 / 61 48 30 35 NATCHEZ 73 89 71 89 / 66 40 32 46 GREENVILLE 71 90 69 89 / 100 50 32 17 GREENWOOD 70 90 68 89 / 100 47 30 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/03/EC
Hazardous weather outlook, Jun 11, 3:18 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 318 PM CDT MON JUN 11 2012 ARZ074-075-LAZ007>009-MSZ018-019-025>046-122030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 318 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTH MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE LATE AFTERNOON TODAY AND EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS WITH THE POTENTIAL FOR DESTRUCTIVE WINDS FROM 70 TO 80 MPH. RESIDENTS ARE URGED TO TAKE COVER AS THUNDERSTORMS APPROACH. LARGE QUARTER SIZE HAIL WILL ALSO BE POSSIBLE. SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX WILL MOVE INTO THE AREA DURING THE LATE AFTERNOON. THE RISK OF SEVERE STORMS WILL CONTINUE THROUGH THE EARLY EVENING AND SHOULD END BY 8 OR 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LAZ015-016-023-025-MSZ047>058-122030- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 318 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS EVENING. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS FROM 60 TO 70 MPH. RESIDENTS ARE URGED TO TAKE COVER AS THUNDERSTORMS APPROACH. LARGE QUARTER SIZE HAIL WILL ALSO BE POSSIBLE. SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX WILL MOVE INTO THE AREA DURING THE EVENING. THE RISK OF SEVERE STORMS SHOULD END BY 10 OR 11 PM. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. A FRONTAL BOUNDARY WILL MOVE INTO THE REGION TUESDAY. THE UNSTABLE AND VERY MOIST AIR MASS THAT WILL BE IN PLACE WILL MAINTAIN THE POTENTIAL FOR STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS EVENING AND AGAIN TUESDAY. LAZ024-026-MSZ059>066-072>074-122030- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 318 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TONIGHT. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. HAIL TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE. SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX WILL MOVE INTO THE AREA TONIGHT. THE RISK OF SEVERE STORMS WILL CONTINUE UNTIL 1 AM. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. A FRONTAL BOUNDARY WILL MOVE INTO THE REGION TUESDAY. THE UNSTABLE AND VERY MOIST AIR MASS THAT WILL BE IN PLACE WILL MAINTAIN THE POTENTIAL FOR STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT AND TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Local storm report, Jun 11, 9:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
958 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG MAGEE 31.87N 89.73W
06/11/2012 SIMPSON MS EMERGENCY MNGR
TREES AND POWER LINES DOWN. THREE ROADS BLOCKED BY TREES.
&&
DLLocal storm report, Jun 11, 10:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1005 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG SANDERSVILLE 31.79N 89.04W
06/11/2012 JONES MS EMERGENCY MNGR
TREE AND POWER LINES DOWNED ALONG US HIGHWAY 11 ON THE
SOUTH SIDE OF SANDERSVILLE
&&
DLLocal storm report, Jun 11, 10:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM FLASH FLOOD JACKSON 32.32N 90.21W
06/11/2012 HINDS MS BROADCAST MEDIA
GAS STATION PARKING LOTS FLOODED AND CARS STALLING ON
HIGH STREET
&&
DLLocal storm report, Jun 11, 10:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1010 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HEAVY RAIN 6 WSW CLINTON 32.30N 90.42W
06/11/2012 M1.67 INCH HINDS MS AWOS
MEASURED AT RAYMOND AIRPORT...KJVW
&&
DLLocal storm report, Jun 11, 10:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 1 E HICKORY 32.32N 89.00W
06/11/2012 NEWTON MS LAW ENFORCEMENT
WATER COVERING PORTION OF HIGHWAY 80 JUST EAST OF HICKORY
AS REPORTED BY COUNTY SHERIFF
&&
BRYANTLocal storm report, Jun 11, 10:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1018 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG NEWTON 32.32N 89.16W
06/11/2012 NEWTON MS LAW ENFORCEMENT
TREES REPORTED DOWN COUNTY-WIDE
&&
BRYANTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Sharkey, Yazoo | 62 min |
| Jun 11, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Neshoba, Winston | 71 min |
| Jun 11, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 53 min |
| Jun 11, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 56 min |
| Jun 11, 7:51 PM CDT | Special Weather Statement | JAN | Newton | 29 min |
| Jun 11, 7:56 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 79 min |
| Jun 11, 8:03 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 72 min |
| Jun 11, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 66 min |
| Jun 11, 8:20 PM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 93 min |
| Jun 11, 8:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 79 min |
| Jun 11, 8:33 PM CDT | Special Weather Statement | JAN | Jasper | 32 min |
| Jun 11, 8:36 PM CDT | Flash Flood Warning | JAN | Newton, Scott | 114 min |
| Jun 11, 8:41 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Jun 11, 8:49 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Smith | 71 min |
| Jun 11, 9:05 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 55 min |
| Jun 11, 9:12 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Simpson, Smith | 63 min |
| Jun 11, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 76 min |
| Jun 11, 9:19 PM CDT | Flash Flood Warning | JAN | Rankin | 116 min |
| Jun 11, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 76 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 63 min |
| Jun 11, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 65 min |
| Jun 11, 9:58 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 62 min |
| Jun 11, 10:08 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 82 min |
| Jun 11, 10:53 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 60 min |
| Jun 12, 1:15 AM CDT | Special Weather Statement | JAN | Bolivar | 50 min |
| Jun 12, 2:19 AM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 61 min |
| Jun 12, 2:29 AM CDT | Special Weather Statement | JAN | Carroll | 61 min |
| Jun 12, 2:47 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Jun 12, 3:11 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 49 min |
| Jun 12, 3:23 AM CDT | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower | 62 min |
| Jun 12, 4:08 AM CDT | Special Weather Statement | JAN | Madison | 57 min |
| Jun 12, 5:50 AM CDT | Areal Flood Warning | JAN | Bolivar, Sunflower, Washington | 3 hr |
| Jun 12, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Issaquena, Jefferson, Warren | 30 min |
| Jun 12, 8:24 AM CDT | Special Weather Statement | JAN | Copiah, Franklin, Lincoln | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.